Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MalJack

Just Put On Accutane, Considering Stopping

Recommended Posts

Hello, this is my firsy post on this site; I'm 18, Black, I weigh about 133/140, I live in Miami, and I've been taking Accutane for six days now.

On my first day I felt weak for about 20 mins and I had ringing in my ear; a couple of days later, I got some joint pain in my elbow and lower back and I started sleeping longer than usual. My derm thinks that the ringing in my ear and extra sleep isn't coming from the Accutane and he thinks that I should keep taking it, "give it some time".

I honestly feel like my acne isn't caused by oily skin alone. I've been to other derms previously, and the last one I've seen put me on doxycycline and retin-a micro. She wanted to put me on Accutane, but I refused to. When I took the antibiotics, I did my best to take it when I was suppoused to, but I'll admit that I skipped a lot. Fortunately, during that time, my face cleared completely; I took vitamin A and D3 after I finished the antibiotics and didn't go back to the same derm who perscribed them to me (we didn't get along). So I didn't break out for almsot 2 months after I took those antibiotics, but that's how I got to where I am now. The derm I'm seeing right now put me on 30 mg of Accutane, twice a day.

Earlier today, I went to the doctors to get checked out and I was told to take the accutane once a day to see if the side effects clear up or just stop taking it completely if I'm worried about the side effects. I don't want to trade clear skin for some other health problem I may have in the future, but I still want to stop from breaking out all of the time. I feel like using my hands instead of a wash cloth causes me to break out more; I used to get more cystic acne when I was younger, but I get more white heads now, mostly on my chin and forehead within a day or hours, if I do nothing to my face.

So my questions are, should I stop using Accutane for now and try other things like some kind of diet? Can I have some kind of fungal infection that can be causing my acne? I've had two swollen lymph nodes on the back of my neck probably since I was 13/14.

All advice and help would be greatly appreciated,

Thanks.

Link to post
Share on other sites

Definitely work your way up. Try diet and see if that helps. Accutane should be used when you've exhausted all other options (even those that derms don't generally talk about such as diet).

If you're experiencing these side effects and you're not comfortable continuing, then stop.

Link to post
Share on other sites

I have much experience with Accutane. Took 80mg of it for 6 months. This shit is terrible! Accutane gets rid of acne in an extremely unhealthy way. It gets rid of acne by drying out the body, leaving it oil-less, dry, and wrinkled. Lethargy and ear ringing (tinnitus) are more than likely from the Accutane, as the effects are common.

You are absolutely in the right direction when you think of changing your diet instead. It is the healthy way to get rid of acne, the right way! Have you heard of eating raw, fresh food? This is what I suggest you try, because it works. Combined with exercise, good sleep, a positive mind set, and you are on your way to a strong body with strong skin.

Please do yourself a favor and never take Accutane again. It is not healthy!

"I honestly feel like my acne isn't caused by oily skin alone."

It isn't! Oily skin is healthy skin. Dry skin is not! The core of your acne problem is coming from the foods you are putting in your body. Again, the diet. I suggest you research the raw food diet. It is so simple! Watch some youtube videos on it too. See what a body looks like when you put quality fresh plants into it. Not sugars, starches, flours, dead meat, etc.

:D

Link to post
Share on other sites

I'm no dermatologist but I think you should stop, or at the very least have your dosage dropped. It's concerning that the side effects have kicked in so quickly... Like previous posters, I'd exhaust every other option including a change in diet before going back on accutane. Good luck with everything :)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×